MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION LOTUS EDGE VALVE SYSTEM; LOTUS EDGE TM VALVE SYSTEM

BOSTON SCIENTIFIC CORPORATION LOTUS EDGE VALVE SYSTEM; LOTUS EDGE TM VALVE SYSTEM
Model Number H749LVSUS270
Medical Device Problem Codes Difficult to Insert (1316); Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device eval by manufacturer: the lotus edge valve delivery system was received for analysis and analyzed by a boston scientific(bsc) quality engineer.The lotus edge valve delivery system was received partially sheathed.An examination of the lotus edge valve delivery system identified a kink in the outer sheath of the catheter.The kink was located at 5cm proximal from the distal end on the outer sheath of the catheter.The lotus edge valve was unsheathed.An examination of the lotus edge valve and components identified no issues.The lotus edge valve was re-sheathed and the device was passed through a lotus introducer sheath(lis) with no resistance noted.No other damages were observed with the device.The valve was deployed with no resistance.No damages were observed with the released lotus edge valve.Procedural imaging was provided to assist in the investigation and was reviewed by a bsc quality engineer.The media review revealed that the lotus edge valve system appeared to be stuck in the isleeve introducer sheath.This could be related to the severe kink which occurred with the lotus edge valve device and the isleeve.An extravasation is visible in the media where a balloon can be seen trying to plug the dissection.No issues were identified with the lotus edge which could potentially have contributed to the kink or the complaint event.
 
Event or Problem Description
It was reported that difficulty inserting into the introducer and removal difficulties occurred.The patient was selected for a 27mm lotus edge valve implant and noted to have mild to moderate leaflet calcification.The patient was noted to have a gastrointestinal bleed prior to the procedure.A 15f isleeve introducer sheath was inserted into the right femoral artery and a 27mm lotus edge valve system was advanced.The lotus edge valve delivery catheter was hydrated with saline prior to insertion.The wet dry gauze technique was not used during advancement.Continuous flushing was done during insertion.During advancement, there was active back traction on the safari2 guidewire used.The 27mm lotus edge valve system was difficult to introduce and the lotus introducer sheath(lis) got stuck at the level of the common iliac close to the aortic bifurcation.Force was required to advance the lotus edge valve system through the 15f isleeve introducer sheath.A kink was noted in the 15 isleeve introducer sheath.The lotus edge valve was not advanced past the tip of the 15f isleeve introducer sheath before the kink was noted.The kink was near the proximal to mid portion of the 15f isleeve introducer sheath.The 27mm lotus edge valve system was removed through the 15f isleeve introducer sheath with a lot of back tension on the device.The 15f isleeve introducer sheath and the 27mm lotus edge valve system were removed from the patient separately.After removal, the patients blood pressure dropped significantly.Contrast was injected which showed that a perforation with extravasation was present.A covered stent was placed in the right iliac artery and chest compressions were started.The patients blood pressure and heart rhythm never returned to stable values and the patient died.However, returned device analysis revealed that the lotus edge valve delivery system was kinked.

Brand Name
LOTUS EDGE VALVE SYSTEM
Common Device Name
LOTUS EDGE TM VALVE SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10906747
Report Number2134265-2020-16368
Device Sequence Number3230722
Product Code NPT
UDI-Device Identifier08714729960928
UDI-Public08714729960928
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P180029
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 11/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/14/2021
Device Model NumberH749LVSUS270
Device Catalogue NumberH749LVSUS270
Device Lot Number0026014760
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/05/2020
Initial Report FDA Received Date11/25/2020
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
92630745-FA
Patient Sequence Number1
Patient Age78 YR